Statins can cause memory loss.

  Some patients taking statins are complaining of cognitive impairment such as forgetfulness, confusion, and memory loss.

  There are over 60 reports of memory loss associated with statin use. More than half of the cases were reported by patients themselves. The main symptom appeared to be short-term memory loss that occurred a few months after the start of statin therapy or after a dose increase.

  In some cases, memory loss resolved completely after discontinuation of the statin or switching to an alternate statin. In four cases, rechallenge appeared to reproduce memory loss.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote